Change search
ReferencesLink to record
Permanent link

Direct link
The effect of time distribution shape on a complex epidemic model
Stockholm University, Faculty of Science, Department of Mathematics.
2009 (English)In: Bulletin of Mathematical Biology, ISSN 0092-8240, E-ISSN 1522-9602, Vol. 71, no 8, 1902-1913 p.Article in journal (Refereed) Published
Abstract [en]

In elaborating a model of the progress of an epidemic, it is necessary to make assumptions about the distributions of latency times and infectious times. In many models, the often implicit assumption is that these times are independent and exponentially distributed. We explore the effects of altering the distribution of latency and infectious times in a complex epidemic model with regional divisions connected by a travel intensity matrix. We show a delay in spread with more realistic latency times. More realistic infectiousness times lead to faster epidemics. The effects are similar but accentuated when compared to a purely homogeneous mixing model.

Place, publisher, year, edition, pages
2009. Vol. 71, no 8, 1902-1913 p.
Keyword [en]
Prevention and control, Stochastic process, Epidemiology, Infectious time, Latency time, Epidemic model
National Category
Probability Theory and Statistics
Research subject
Mathematical Statistics
URN: urn:nbn:se:su:diva-35471DOI: 10.1007/s11538-009-9430-xISI: 000270826300006OAI: diva2:287409
Available from: 2010-01-18 Created: 2010-01-18 Last updated: 2011-04-04Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text

Search in DiVA

By author/editor
Svensson, Åke
By organisation
Department of Mathematics
In the same journal
Bulletin of Mathematical Biology
Probability Theory and Statistics

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 19 hits
ReferencesLink to record
Permanent link

Direct link